MAUDE Adverse Event Report: AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number AFFINITI 50 ULTRASOUND SYSTEM
Medical Device Problem Code Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The philips field service engineer performed an inspection and found the power cable was being used with an extension cable which was damaged and insulated with tape at the joint.The service engineer replaced the power cable to repair the system.Evaluation of the power cable will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported their affiniti ultrasound system¿s power cable produced a small flame while in use.There was no injury or property damage associated with this event.
 
Additional Manufacturer Narrative
A thorough investigation of the returned power cable was performed.The evaluation identified substantial damage to the cable and receptacle.An x-ray of the power cable confirmed no abnormal assembly and the part passed all tests during the manufacturing process.The investigation concluded improper use at the site caused the extensive physical damage which led to the electrical short.

Brand Name
AFFINITI 50
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
MDR Report Key11489918
Report Number3019216-2021-10031
Device Sequence Number16861264
Product Code IYN
UDI-Device Identifier00884838056244
UDI-Public00884838056244
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFFINITI 50 ULTRASOUND SYSTEM
Device Catalogue Number795208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Distributor Facility Aware Date02/24/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date07/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1